Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 32, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 10, 2018, 3:33 AM CDT for Webb County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2018, 3:33 AM CDT (08:33 UTC)
- Expired
- Sep 10, 2018, 5:30 AM CDT
- In force
- 117 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 180 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 8.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
050
WGUS54 KCRP 100833
FFWCRP
TXC479-101030-
/O.NEW.KCRP.FF.W.0032.180910T0833Z-180910T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
333 AM CDT MON SEP 10 2018
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Central Webb County in south central Texas...
* Until 530 AM CDT.
* At 332 AM CDT, local law enforcement reported heavy rain across
the warned area. Flash flooding is already occurring near Mines
Road in northwest Laredo.
* Some locations that will experience flooding include...
Laredo, Las Tiendas, Laredo International Airport, Botines, Unitec
Industrial Park, La Esperanza Ranch Airport, Ranchos Penitas West,
Columbia Bridge, Texas A&M International University, Ranchitos Las
Lomas, Laredo Country Club, Doctors Hospital Of Laredo, Orvil and
Callaghan.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2811 10005 2820 9940 2803 9939 2803 9901
2759 9899 2752 9953 2757 9951 2761 9954
2760 9958 2764 9960 2763 9966 2767 9969
2766 9970
$$
TMT1 follow-up statement
394
WGUS74 KCRP 101029
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
529 AM CDT MON SEP 10 2018
TXC479-101039-
/O.EXP.KCRP.FF.W.0032.000000T0000Z-180910T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Webb TX-
529 AM CDT MON SEP 10 2018
...THE FLASH FLOOD WARNING FOR CENTRAL WEBB COUNTY WILL EXPIRE AT 530
AM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 2811 10005 2820 9940 2803 9939 2803 9901
2759 9899 2752 9953 2757 9951 2761 9954
2760 9958 2764 9960 2763 9966 2767 9969
2766 9970
$$
HeavenerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 1:01 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 10, 1:01 AM CDT, 2 hours 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
101 AM CDT Mon Sep 10 2018
.DISCUSSION...See Aviation section for 06Z TAFs.
&&
.AVIATION...Deep tropical moisture will remain over the region
through the period. Convection is expected to increase over the
Brush Country in proximity to weak low to mid level low along
the Rio Grande south of Laredo and assistance from weak low level
convergence over this area. Scattered convection will also
continue along the coast in a region of convergence along the
coast. IFR ceilings/vsbys are expected over LRD area overnight
while MVFR conditions will occur over the coastal plains with
IFR vsbys possible in stronger showers/storms. Activity could
wane over the Brush Country by the afternoon while focus shifts
toward the coastal plains. Will maintain MVFR ceilings as
prevailing through the rest of the period. Uncertain if the
convection will diminish some by late afternoon into the evening
as some of the models depict. Will keep VCSH in the latter part of
the forecast at this point.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 74 87 75 90 75 / 70 60 50 50 30
Victoria 71 87 72 89 73 / 70 70 40 50 30
Laredo 74 89 74 93 75 / 60 40 20 30 20
Alice 71 87 72 91 73 / 70 60 40 40 30
Rockport 75 87 77 89 77 / 70 60 50 50 30
Cotulla 71 87 72 90 73 / 50 40 20 30 20
Kingsville 74 88 74 91 74 / 70 60 50 40 30
Navy Corpus 79 88 78 90 78 / 70 60 50 50 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 10 AM CDT this morning For the following
zones: Duval...La Salle...McMullen...Webb.
GM...None.
&&
TMT/89...AVIATIONHazardous weather outlook, Sep 9, 7:01 PM CDT, 8 hours 32 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 701 PM CDT Sun Sep 9 2018 TXZ229>234-239>247-342>347-442-443-447-110015- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 701 PM CDT Sun Sep 9 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Tonight A Flash Flood Watch is in effect for Webb, La Salle, McMullen and Duval counties tonight. Numerous to widespread showers and thunderstorms producing moderate to heavy rainfall can be expected across South Texas tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Flash Flood Watch will continue in effect through Monday morning for Webb, La Salle, McMullen and Duval counties. Numerous to widespread showers and thunderstorms are expected across South Texas Monday, with additional shower and thunderstorms through much of the upcoming week. Some storms may produce heavy rainfall, dangerous lightning, and wind gusts up to 40 mph. Severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-110015- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 701 PM CDT Sun Sep 9 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Tonight Scattered to numerous showers and thunderstorms producing moderate to heavy rainfall can be expected across the Middle Texas Coastal Waters tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Numerous to widespread showers and thunderstorms are expected across the Middle Texas Coastal Waters Monday, with additional shower and thunderstorms through much of the upcoming week. Some storms may produce heavy rainfall, dangerous lightning, and wind gusts up to 40 mph. Severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. ANM
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 7:58 PM CDT | Areal Flood Advisory | CRP | La Salle, McMullen | 3 hr |
| Sep 9, 9:55 PM CDT | Areal Flood Advisory | CRP | Calhoun | 3 hr |
| Sep 10, 1:55 AM CDT | Areal Flood Advisory | CRP | Webb | 2 hr |
| Sep 10, 2:54 AM CDT | Areal Flood Advisory | CRP | La Salle, Webb | 2 hr |
| Sep 10, 4:09 AM CDT | Flash Flood Warning | CRP | La Salle | 2 hr |
| Sep 10, 4:24 AM CDT | Flash Flood Warning | CRP | Nueces | 2 hr |
| Sep 10, 5:21 AM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells | 3 hr |
| Sep 10, 6:18 AM CDT | Areal Flood Advisory | CRP | Duval, La Salle, Live Oak, McMullen, Webb | 3 hr |
| Sep 10, 6:59 AM CDT | Areal Flood Advisory | CRP | Aransas, Refugio, San Patricio | 3 hr |
| Sep 10, 7:11 AM CDT | Flash Flood Warning | CRP | Live Oak, McMullen | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.